I had Botox above and below my lips, plus Juvaderm, to smooth out smokers wrinkles. Now my lower face, below my bottm lip, is sagging and I look like a frog. My speech is impaired as well as my ability to drink. Should I have this area filled in, or do I have to just wait for the Botox to wear off? Help!
Botox Under Lips to Fix Smoker's Wrinkles Caused "Frog Face." Can This Be Fixed?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 12
Botulinum toxin (Dysport and Botox) and frog face
It appears that you also have swelling from some sort of peel which could make the appearance worse. It sounds as if you may have received too much Botox to the lower lip . It may be worse for the first two weeks and ease up after that. Inejction into the DAO may help the apperance but not the perioral dysfunction. I would prescribe tincture of time.
Botox in the lips.
From the bruising in your photo you seem to be very early in your post procedure period and therefore it is difficult to judge exactly what is due to swelling and what will be present at two to three weeks. Botox done in the lips, sparingly, is very effective in reducing wrinkles around the mouth. However, you have to be told that it will take two weeks for your lips and mouth to work correctly after the injections. You Botox will wear off fairly quickly as this is a very dynamic area. The filler will probably settle down in a few weeks and look OK. This one will just require some time to resolve itself. If after a couple of weeks you do not like the filler, if it was an HA filler, it can be reversed.
Botox around the mouth is, in my opinion, right smack in the middle of the "bad idea" category. The rate of untoward effects (drooling, difficulty generating oral suction, weird appearance, etc.) is relatively high for an elective cosmetic procedure. Likewise, I would avoid use of further fillers at this time. The only thing worse than aging changes is a "solution" that makes a patient look overdone. A tincture of time and avoidance of further procedures is definitely indicated.
You might also like...
Botox and Filler results
I would agree with my colleagues on this one...DO NOT get anymore filler or Botox in this area. The mouth is dynamic and when aggressively treated, can look unnatural. I think the volume used to fill-in the vertical lip lines (smoker's lines) has been effective in it's stated goal, but at the trade-off cost of what you described...volumizing the lips at the expense of over-powering the chin area. Options include having your doctor reduce the volume in the lips, either manual removal of small amount of the filler through small/tiny incisions or via an injectable medicine (hyaluronidase). Other option would be to slowly volumize the chin area...cautiously! I use Sculptra here, with serial injections. Works fantastically. Wait for Botox to wear off....
Botox - lips
In general, I try to avoid placing Botox around the mouth because in very dynamic areas, the results can often look very unnatural. I would definitely not get MORE of anything. Unfortunately you'll have to wait for the Botox effects to wear off.
Dr. Cat Begovic M.D.
Botox injections in the smoker lines.
I do agree with my colleagues. I would recommend to avoid any more Fillers injections in your lips at this time and to wait for the Botox effects to wear off. In the future I would recommend to avoid Botox injections in the lips to be performed at the same time as filler injections. In my practice I do avoid Botox in the lips due to the risk of creating a droop of the lips. I prefer to use a very small amount of fillers into the lines.
Drooped upper lip after Botox for smoking lines
Your facial muscles will wake up in a few months as the Botox wears off. Hopefully the filler is not contributing to the problem as much as it will take the filler longer to go away.
1. Please don't have any more filler.
2. Please don't have the amount of Botox used next time or injected in the areas it was if the levator labii muscle was also injected in the cheek or for bunny lines in the nose.
3. Please don't smoke.
4. Please get your brown spot on the right lower cheek evaluated by a board-certified dermatologist if it hasn't been already, and even if it had, but it changes over time in size, shape, color, bleeds, itches or hurts, it needs to be closely looked at and even biopised to ensure it's not a precancer. This large brown area is not kept company by similar areas on your face. I don't mean to alarm you but better to be safe than sorry and for me to neglect mentioning it when discussing cosmetic treatment on your face would not be ethical.
Wait, please, before doing anything else
The Botox has caused your muscle weakness, which gives you your difficulty with speech and eating. Botox will wear off in 3-4 months, but the major effects you have may wear off sooner.
I would not add any more filler at all. You appear to have plenty already. Adding more will just give you more fullness, but won't restore proper function and appearance. Be patient--I know it's hard right now.
Wait for the Botox to wear off
You may had too much Botox and the best treatment is to wait . Please no more filler since botox will wear off in 3 months but fillers wear off in 6 months.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.